It is currently Sun Aug 20, 2017 11:15 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Mon Sep 27, 2010 11:38 am 
Offline
Average Poster
Average Poster

Joined: Mon Aug 16, 2010 7:47 am
Posts: 5
Hi,

I am new and trying to find my way from a 2 year 20 norco a day addiction - it was awful. I have been on 12mg of suboxone a day for 7 weeks - 6 in the morning and 6 in the evening. The good news is I don't have any cravings for the drugs I mean it is amazing. I swear you could sit me in a room with Norco all around me and I wouldn't take one. I wouldn't even want to - that's amazing coming from where I have been. Here is what has me worried. I am SOOOOOOOOOOOOOOOO sleepy all the time. I have either screwed up my body so bad from using that I have some horrible disease or could it maybe be from the suboxone. I am hoping to hear from others on here that they have experienced the same thing.
Anything you all could say about this would be so appreciated.

Thank you,

NewStartNow


Top
 Profile  
 
 Post subject:
PostPosted: Mon Sep 27, 2010 1:06 pm 
Hi NewStart and welcome. Congratulations on getting into recovery. I, too, experienced a lot of sleepiness in my first few months on Sub. I actually almost dozed off at the wheel a couple of times - so, yeah, looking back it was even more serious than I realized. Since that time I've reduced my dose from 12mg down to 4mg/day. The trick is striking a balance between reducing side effects and having an adequate dose to keep cravings at bay. Hopefully you have a good doc who will work with you, and maybe you could very slowly try a small dose reduction and see you feel. Good luck and keep posting.
Lilly


Top
  
 
 Post subject:
PostPosted: Mon Sep 27, 2010 2:37 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
I have to agree with Lilly - it MIGHT be related to your dose. Are you more or less tired at different times of the day? (Such as right after you've taken your dose?) It's funny, some people report high incidence of somnolence like you while others seem to suffer insomnia before stabilizing on the right dose of sub. Personally I don't think I've had any problems either way. Try to keep track of when you feel the most tired, maybe that can give you more of a clue as to whether it's the sub and/or your dose. Good luck and keep us posted.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Mon Sep 27, 2010 4:53 pm 
Offline
Super Poster
Super Poster

Joined: Thu Jun 17, 2010 5:35 pm
Posts: 170
Hey New start,

When I first started subs I was so tired it sucked! I didn't have a clue why, but after talking to a few people here I decided to lower my dose a little I think like 2mgs or a little more and I snapped out of it. Also like hatmaker said if it's oonly making you tired after you take it you could always take it at night. I have read that can be really helpful to. It's may be a good idea to talk to your dr. about this also.

Other than that it sounds like your doing great :) Wow isn't it a huge difference not to be worried about pills all the time :)

I wish you the best :)


Top
 Profile  
 
 Post subject:
PostPosted: Mon Sep 27, 2010 10:01 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Feb 17, 2010 10:03 pm
Posts: 991
It made me tired in the beginning also and then after my first reduction that pretty much went away. I still will not take the sub right before driving as I have a tendency to want to sleep in the car anyways. I will say that I CAN sleep any time while on sub. But if I am busy, I will not get tired. If I slow down, lay on the couch, and I am bored, I will fall asleep. I have learned little tricks to stay awake as needed. I think if you put your mind to it you can learn to adjust for the most part.

Cherie

_________________
Criticism may not be agreeable, but it is necessary. It fulfills the same function as pain in the human body. It calls attention to an unhealthy state of things.

- Winston Churchill


Top
 Profile  
 
 Post subject:
PostPosted: Tue Sep 28, 2010 1:41 am 
Offline
Power Poster
Power Poster
User avatar

Joined: Wed Jun 30, 2010 6:52 pm
Posts: 71
I just wanted to chime in and say, also, that if you lower your dose, you'll probably be less sleepy.

For me, it seems, every time I lower my dose, I feel better. MUCH better. I have gotten to the point where I have no side effects whatsoever (though I am only on 1.5mg), and I think this is my perfect maintenance dose. But I am not saying that you need to be at that low of a dose yourself, just try lowering to about 10mg and see how you feel. You should feel no withdrawal symptoms even cutting down to 8mg. Some people do experience a few symptoms, so it's not impossible to have withdrawal, it's just not very likely. You can always tell whether or not you are really in withdrawal by checking out your pupils- if they are huge, then yes, you are, in fact, in withdrawal. If not, then it's mostly psychological. You might feel different for a few days until you adjust, but after about three or four days, you should be feeling fine. If you are still tired, then lower your dose again a little bit. I had the same problem at first. I must have slept 14 hours a day for a while there, and even then, I didn't want to wake up, and I have always suffered from sleep issues/ insomnia, so that was weird for me. Every time I lowered my dose, I would be less sleepy for a while, but then it always seemed to return after I adjusted to the new dose. Now, at 1.5mg, I seem to never be sleepy at all! My insomnia is even back! So yeah, try lowering your dose a bit, and I would almost promise that you will be less tired all the time.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group